Alert archive / Nevada / High Wind Warnings in 2024

High Wind Warning 4, NWS Las Vegas, NV

October 28, 2024Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this high wind warning at Oct 28, 2024, 2:46 AM PDT for Clark County, Nye County, Nevada. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2024, 2:46 AM PDT (09:46 UTC)
Expired
Oct 29, 2024, 5:00 AM PDT
In force
26 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2024-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2024-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4552 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

811 
WWUS75 KVEF 280946
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
246 AM PDT Mon Oct 28 2024

NVZ019-281800-
/O.NEW.KVEF.HW.W.0004.241028T0946Z-241029T1200Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Mt Charleston and Red Rock Canyon
246 AM PDT Mon Oct 28 2024

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph. Gusts up 
  to 90 mph above 8000 feet.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

AZZ001-281800-
/O.CON.KVEF.WI.Y.0026.241028T1800Z-241029T1200Z/
/O.CON.KVEF.FZ.A.0003.241030T0700Z-241030T1500Z/
Northwest Plateau-
Including the cities of Pipe Spring National Monument, Western
Grand Canyon, Colorado City, Tuweep, and Mt Trumbull
246 AM MST Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM 
MST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY MORNING...

* WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with 
  gusts up to 50 mph expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 27 possible.

* WHERE...Northwest Plateau.

* WHEN...For the Wind Advisory, from 11 AM this morning to 5 AM MST 
  Tuesday. For the Freeze Watch, from late Tuesday night through 
  Wednesday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  first freeze of the season could kill crops and other sensitive 
  vegetation, and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

AZZ003-036-CAZ523>525-NVZ020>022-281800-
/O.CON.KVEF.WI.Y.0026.241028T1800Z-241029T1200Z/
Northwest Deserts-Lake Mead National Recreation Area-Western
Mojave Desert-Eastern Mojave Desert-Morongo Basin-Las Vegas
Valley-Lake Mead National Recreation Area-Southern Clark County-
Including the cities of Bullhead City, Cal-Nev-Ari, Baker, Mohave
Valley, Kingman, Henderson, Yucca Valley, Daggett, Morongo
Valley, Mitchell Caverns, Primm, Laughlin, Yucca, Twentynine
Palms, Las Vegas, Searchlight, Dolan Springs, North Las Vegas,
Mountain Pass, Valentine, Oatman, Fort Irwin, Barstow, Golden
Valley, Boulder City, Hoover Dam, and Wikieup
246 AM PDT Mon Oct 28 2024 /246 AM MST Mon Oct 28 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS 
MORNING TO 5 AM PDT /5 AM MST/ TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Lake Mead National Recreation Area, Northwest Deserts, 
  Western Mojave Desert, Eastern Mojave Desert, Morongo Basin, Las 
  Vegas Valley, and Southern Clark County.

* WHEN...From 11 AM PDT /11 AM MST/ this morning to 5 AM PDT /5 AM 
  MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
4 follow-up statements
555 
WWUS75 KVEF 281428
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
728 AM PDT Mon Oct 28 2024

NVZ019-290230-
/O.CON.KVEF.HW.W.0004.000000T0000Z-241029T1200Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Red Rock Canyon and Mt Charleston
728 AM PDT Mon Oct 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph. Gusts up 
  to 90 mph above 8000 feet.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

AZZ001-290230-
/O.EXT.KVEF.WI.Y.0026.241028T1500Z-241029T1200Z/
/O.CON.KVEF.FZ.A.0003.241030T0700Z-241030T1500Z/
Northwest Plateau-
Including the cities of Pipe Spring National Monument, Colorado
City, Mt Trumbull, Western Grand Canyon, and Tuweep
728 AM MST Mon Oct 28 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY MORNING...

* WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with 
  gusts up to 50 mph expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 27 possible.

* WHERE...Northwest Plateau.

* WHEN...For the Wind Advisory, until 5 AM MST Tuesday. For the 
  Freeze Watch, from late Tuesday night through Wednesday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  first freeze of the season could kill crops and other sensitive 
  vegetation, and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

AZZ003-036-CAZ523>525-NVZ020>022-290230-
/O.EXT.KVEF.WI.Y.0026.241028T1500Z-241029T1200Z/
Northwest Deserts-Lake Mead National Recreation Area-Western
Mojave Desert-Eastern Mojave Desert-Morongo Basin-Las Vegas
Valley-Lake Mead National Recreation Area-Southern Clark County-
Including the cities of Mitchell Caverns, Morongo Valley,
Twentynine Palms, Yucca Valley, Valentine, North Las Vegas,
Mohave Valley, Golden Valley, Barstow, Wikieup, Hoover Dam,
Daggett, Dolan Springs, Baker, Las Vegas, Laughlin, Boulder City,
Primm, Fort Irwin, Yucca, Searchlight, Kingman, Mountain Pass,
Henderson, Oatman, Cal-Nev-Ari, and Bullhead City
728 AM PDT Mon Oct 28 2024 /728 AM MST Mon Oct 28 2024/

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT /5 AM MST/ TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Lake Mead National Recreation Area, Northwest Deserts, 
  Western Mojave Desert, Eastern Mojave Desert, Morongo Basin, Las 
  Vegas Valley, and Southern Clark County.

* WHEN...Until 5 AM PDT /5 AM MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  first freeze of the season could kill crops and other sensitive 
  vegetation, and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
812 
WWUS75 KVEF 281441
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
741 AM PDT Mon Oct 28 2024

NVZ019-290245-
/O.CON.KVEF.HW.W.0004.000000T0000Z-241029T1200Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Red Rock Canyon and Mt Charleston
741 AM PDT Mon Oct 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph. Gusts up 
  to 90 mph above 8000 feet.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

CAZ522-290245-
/O.EXA.KVEF.WI.Y.0026.241028T1500Z-241029T1200Z/
Death Valley National Park-
Including the cities of Stovepipe Wells, Furnace Creek, and
Shoshone
741 AM PDT Mon Oct 28 2024

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...Southerly winds of 20 to 30 mph with gusts to 45 mph 
  through this afternoon...shifting to then north with a cold front 
  this evening.

* WHERE...Death Valley National Park.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are likely and may impact travel on Highway 
  190 and Highway 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ017-290245-
/O.EXA.KVEF.WI.Y.0026.241028T1500Z-241029T1200Z/
Western Clark and Southern Nye County-
Including the cities of Pahrump, Indian Springs, Amargosa Valley,
and Desert Rock
741 AM PDT Mon Oct 28 2024

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.  Winds will shift to the northwest late this evening.

* WHERE...Western Clark and Southern Nye County.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Strong crosswinds will impact travelers on US95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ001-290245-
/O.CON.KVEF.WI.Y.0026.241028T1500Z-241029T1200Z/
/O.CON.KVEF.FZ.A.0003.241030T0700Z-241030T1500Z/
Northwest Plateau-
Including the cities of Pipe Spring National Monument, Colorado
City, Mt Trumbull, Western Grand Canyon, and Tuweep
741 AM MST Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY MORNING...

* WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with 
  gusts up to 50 mph expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 27 possible.

* WHERE...Northwest Plateau.

* WHEN...For the Wind Advisory, until 5 AM MST Tuesday. For the 
  Freeze Watch, from late Tuesday night through Wednesday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  first freeze of the season could kill crops and other sensitive 
  vegetation, and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

AZZ003-036-CAZ523>525-NVZ020>022-290245-
/O.CON.KVEF.WI.Y.0026.241028T1500Z-241029T1200Z/
Northwest Deserts-Lake Mead National Recreation Area-Western
Mojave Desert-Eastern Mojave Desert-Morongo Basin-Las Vegas
Valley-Lake Mead National Recreation Area-Southern Clark County-
Including the cities of Mitchell Caverns, Morongo Valley,
Twentynine Palms, Yucca Valley, Valentine, North Las Vegas,
Mohave Valley, Golden Valley, Barstow, Wikieup, Hoover Dam,
Daggett, Dolan Springs, Baker, Las Vegas, Laughlin, Boulder City,
Primm, Fort Irwin, Yucca, Searchlight, Kingman, Mountain Pass,
Henderson, Oatman, Cal-Nev-Ari, and Bullhead City
741 AM PDT Mon Oct 28 2024 /741 AM MST Mon Oct 28 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT /5 AM MST/ 
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Lake Mead National Recreation Area, Northwest Deserts, 
  Western Mojave Desert, Eastern Mojave Desert, Morongo Basin, Las 
  Vegas Valley, and Southern Clark County.

* WHEN...Until 5 AM PDT /5 AM MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  first freeze of the season could kill crops and other sensitive 
  vegetation, and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
179 
WWUS75 KVEF 290232
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
732 PM PDT Mon Oct 28 2024

NVZ019-291200-
/O.CON.KVEF.HW.W.0004.000000T0000Z-241029T1200Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Red Rock Canyon and Mt Charleston
732 PM PDT Mon Oct 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph...winds 
  shifting to the northwest this evening. Gusts up to 70 mph above 
  8000 feet.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

AZZ001-291230-
/O.CON.KVEF.WI.Y.0026.000000T0000Z-241029T1200Z/
/O.CON.KVEF.FZ.A.0003.241030T0700Z-241030T1500Z/
Northwest Plateau-
Including the cities of Pipe Spring National Monument, Western
Grand Canyon, Colorado City, Tuweep, and Mt Trumbull
732 PM MST Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY MORNING...

* WHAT...For the Wind Advisory, southwest winds 15 to 25 mph with 
  gusts up to 45 mph. Winds shifting to the northwest after 
  midnight. For the Freeze Watch, sub-freezing temperatures as low 
  as 26 possible.

* WHERE...Northwest Plateau.

* WHEN...For the Wind Advisory, until 5 AM MST Tuesday. For the 
  Freeze Watch, from late Tuesday night through Wednesday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  first freeze of the season could kill crops and other sensitive 
  vegetation, and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

Take steps now to protect tender plants from the cold.

&&

$$

AZZ003-036-CAZ523>525-NVZ020>022-291200-
/O.CON.KVEF.WI.Y.0026.000000T0000Z-241029T1200Z/
Northwest Deserts-Lake Mead National Recreation Area-Western
Mojave Desert-Eastern Mojave Desert-Morongo Basin-Las Vegas
Valley-Lake Mead National Recreation Area-Southern Clark County-
Including the cities of Yucca Valley, Henderson, Twentynine
Palms, Kingman, Barstow, Mountain Pass, Primm, Bullhead City,
Boulder City, Yucca, Oatman, North Las Vegas, Searchlight,
Daggett, Mitchell Caverns, Laughlin, Las Vegas, Baker, Dolan
Springs, Valentine, Wikieup, Hoover Dam, Morongo Valley,
Cal-Nev-Ari, Fort Irwin, Golden Valley, and Mohave Valley
732 PM PDT Mon Oct 28 2024 /732 PM MST Mon Oct 28 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT /5 AM MST/ 
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph...
  winds shifting to the northwest after midnight.

* WHERE...Lake Mead National Recreation Area, Northwest Deserts, 
  Western Mojave Desert, Eastern Mojave Desert, Morongo Basin, Las 
  Vegas Valley, and Southern Clark County.

* WHEN...Until 5 AM PDT /5 AM MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

CAZ522-291200-
/O.CON.KVEF.WI.Y.0026.000000T0000Z-241029T1200Z/
Death Valley National Park-
Including the cities of Stovepipe Wells, Shoshone, and Furnace
Creek
732 PM PDT Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...Southerly winds of 20 to 30 mph with gusts to 45 mph...
  shifting to the north with a cold front this evening.

* WHERE...Death Valley National Park.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Areas of blowing dust are likely and may impact travel on Highway 
  190 and Highway 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ017-291200-
/O.CON.KVEF.WI.Y.0026.000000T0000Z-241029T1200Z/
Western Clark and Southern Nye County-
Including the cities of Pahrump, Desert Rock, Amargosa Valley,
and Indian Springs
732 PM PDT Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.  Winds will shift to the northwest this evening.

* WHERE...Western Clark and Southern Nye County.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Strong crosswinds will impact travelers on US95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

BKP
757 
WWUS75 KVEF 291151
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
451 AM PDT Tue Oct 29 2024

NVZ019-291300-
/O.EXP.KVEF.HW.W.0004.000000T0000Z-241029T1200Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Mt Charleston and Red Rock Canyon
451 AM PDT Tue Oct 29 2024

...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

$$

AZZ001-292200-
/O.EXP.KVEF.WI.Y.0026.000000T0000Z-241029T1200Z/
/O.UPG.KVEF.FZ.A.0003.241030T0700Z-241030T1500Z/
/O.NEW.KVEF.FZ.W.0003.241030T0700Z-241030T1500Z/
Northwest Plateau-
Including the cities of Tuweep, Mt Trumbull, Western Grand
Canyon, Pipe Spring National Monument, and Colorado City
451 AM MST Tue Oct 29 2024

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST 
WEDNESDAY...
...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

* WHAT...Sub-freezing temperatures between 25 and 30 degrees 
  expected. West or northwest winds gusting 20 to 30 mph will 
  gradually decrease this afternoon and become light tonight.

* WHERE...Northwest Plateau.

* WHEN...From midnight tonight to 8 AM MST Wednesday.

* IMPACTS...The first freeze of the season could kill crops and 
  other sensitive vegetation, and possibly damage unprotected 
  outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

AZZ003-036-CAZ522>525-NVZ017-020>022-291300-
/O.EXP.KVEF.WI.Y.0026.000000T0000Z-241029T1200Z/
Northwest Deserts-Lake Mead National Recreation Area-Death Valley
National Park-Western Mojave Desert-Eastern Mojave Desert-Morongo
Basin-Western Clark and Southern Nye County-Las Vegas Valley-Lake
Mead National Recreation Area-Southern Clark County-
Including the cities of Barstow, Daggett, Oatman, Morongo Valley,
Golden Valley, Amargosa Valley, Cal-Nev-Ari, Laughlin, Twentynine
Palms, Henderson, Mountain Pass, Searchlight, Stovepipe Wells,
Valentine, Wikieup, Hoover Dam, Yucca, Boulder City, North Las
Vegas, Pahrump, Furnace Creek, Mitchell Caverns, Indian Springs,
Desert Rock, Mohave Valley, Dolan Springs, Las Vegas, Kingman,
Primm, Yucca Valley, Baker, Shoshone, Fort Irwin, and Bullhead
City
451 AM PDT Tue Oct 29 2024 /451 AM MST Tue Oct 29 2024/

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT /5 AM MST/ EARLY THIS 
MORNING...

Wind gusts have decreased below 40 mph at most sites and northwest 
winds gusting 20 to 30 mph will gradually decrease this afternoon.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JA

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Oct 28, 12:21 AM PDT, 2 hours 25 minutes earlier.

Area forecast discussion, Oct 28, 12:21 AM PDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1221 AM PDT Mon Oct 28 2024

.SYNOPSIS...Low pressure from the Pacific will bring increased
winds, much cooler temperatures, and chances for rain and mountain
snow today and Tuesday. Quieter weather and below normal
temperatures are likely Wednesday through Friday.
&&

.SHORT TERM...through Tuesday night. Midnight satellite loop showed
high clouds blanketing the region, with the back edge of the clouds
just beginning to enter the far northwest zones. Surface obs showed
southerly winds picking up, with gusts over 35 mph in the higher
elevations of the northwest half of our CWA. In the windy spots,
temperatures were 10 to 20 degrees warmer than 24 hours ago. The low
pressure system which was off the central coast of British Columbia
24 hours ago was near Vancouver Island early this morning. As the
trough axis sags southeast toward our area today, skies will clear
out with the exception of mountain-enhanced clouds. Thus, boundary
layer temperatures will warm and allow the atmosphere to couple,
causing the increasing winds aloft to mix down to the surface. The
Wind Advisory looks good, although downslope-enhanced winds on the
east slopes of the Spring Mountains will need to be monitored.
Farther north, high resolution models have come into better
agreement on a band of enhanced precipitation affecting Lincoln
county Monday night. Forecast precip amounts have risen from about a
tenth of an inch to just over half an inch, with most of this
falling while snow levels crash from 7000 feet to 5500 feet. The
best chances for more than a couple of inches of snow should be
above most of the populated areas and highways, with projected snow
amounts of three inches or more lining up well with the 7000 foot
contour. Hoisted a Winter Weather Advisory for this area. Lastly, as
the low center moves away Tuesday night, skies will clear out and
winds will diminish. This will set the stage for radiational cooling
overnight, and with the colder air in place, the first freeze of the
season for the Arizona Strip. Issued a Freeze Watch for this area.

.LONG TERM...Wednesday through Sunday.

Appears the period will stay on the cool, and potentially unsettled
side as ensembles simulations keep the region under the influence of
a longwave trough as the calendar changes to November. However,
there are differences in the handling of the final shortwave which
is progged to possibly develop into a closed low in the general
vicinity of southern California or northern Baja Mexico next
weekend.

Coolest day of the week will be Wednesday with highs about 10
degrees below normal. Temperatures recover some Thursday and Friday
back closer to normal, before retreating several degrees over the
weekend. There remains more uncertainty regarding precipitation
chances. A more inland trajectory with that final shortwave would
tend to be a drier scenario versus if it slides south closer to the
coast allowing it to tap into moisture off the Pacific.
&&

.AVIATION...For Harry Reid...South-southwest winds gradually
increase through the morning hours, peaking in the late morning and
afternoon. During the peak, gusts are expected to be in the 30-40
knot range, with a ~35% chance of gusts reaching 48 knots (Airport
Weather Warning criteria). Winds are then forecast to slowly wane
during the evening before the cold front and north winds arrive
overnight. Wind direction may be a bit erratic at times after the
front's arrival as winds swirl around the valley. Mid-level clouds
clear out around daybreak this morning, leaving FEW-SCT high clouds
around. Mid-level clouds return with the cold front while
precipitation chances remain less than 10%.

For the rest of southern Nevada, northwest Arizona and southeast
California...Southerly/westerly winds increase during the morning
hours, peaking in the late morning through early evening. The
exception to this will be KBIH, where persistent northerly winds are
also forecast to peak during that time. Wind gusts of 25-40 knots
can be expected at all the area TAF sites this afternoon/evening,
with the strongest values at KDAG. The present band of clouds should
clear the area from NW to SE throughout the morning. Additional mid-
level clouds accompanying the cold front will moves into KBIH in the
late afternoon and the Las Vegas Valley late tonight.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Morgan
LONG TERM...Pierce
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 12:22 AM PDTWinter Weather AdvisoryVEFLincoln29 hr

Nearby

High Wind Warnings in Nevada, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.